Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
180 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can coil removal cause body itching with back rashes?

Ive just had my mirena coil removed a day ago and am now experiencing intense itching all over my body and a rash on my back where the itching is most severe, ive had occasional itching whith the mirena coil but is it normal to experience this itching after the coil is removed? I'm 37 years old, 5' 3", 10 stone in weight and am otherwise healthy.thank you
Wed, 24 Jun 2020
Report Abuse
General & Family Physician 's  Response
Hello,

Mirena does cause itching symptoms in some women. After removal of the Mirena coil you may experience Mirena withdrawal symptoms like mood swings, dry skin, itching all over the body, skin breaking, dry scalp, allergy, urticaria, spotting, bleeding or amenorrhea. Such symptoms in some women go away sooner but is some may continue for weeks (3-4 weeks).

You are suggested to keep yourself well hydrated, avoid any type of anxiety and stress. Cut on addictions if any. Take anti-histamines, Levocetrizine, one SOS when itching. You can apply Caladryl lotion, cream or ointment containing 1% hydrocortisone is effective. Do not touch or scratch. Take care of your hygiene. Wear loose fitting cotton clothes.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Iud with progestogen


Can coil removal cause body itching with back rashes?

Hello, Mirena does cause itching symptoms in some women. After removal of the Mirena coil you may experience Mirena withdrawal symptoms like mood swings, dry skin, itching all over the body, skin breaking, dry scalp, allergy, urticaria, spotting, bleeding or amenorrhea. Such symptoms in some women go away sooner but is some may continue for weeks (3-4 weeks). You are suggested to keep yourself well hydrated, avoid any type of anxiety and stress. Cut on addictions if any. Take anti-histamines, Levocetrizine, one SOS when itching. You can apply Caladryl lotion, cream or ointment containing 1% hydrocortisone is effective. Do not touch or scratch. Take care of your hygiene. Wear loose fitting cotton clothes. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician